Alert archive / Kansas / Frost Advisories in 2006

Frost Advisory 2, NWS Dodge City, KS

October 11, 20064 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 11, 2006, 3:51 AM CDT for 4 counties in Kansas. It took effect at Oct 12, 2006, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 3:51 AM CDT (08:51 UTC)
In effect from
Oct 12, 2006, 4:00 AM CDT
Expired
Oct 11, 2006, 3:44 PM CDT
In force
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 110851
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
351 AM CDT WED OCT 11 2006

...FROSTY TEMPERATURES EXPECTED TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND WEST CENTRAL KANSAS
TODAY. A RIDGE OF COLD HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS
TONIGHT FOLLOWING THE COLD FRONT AND SKIES SHOULD CLEAR TOWARD
DAWN. WITH THE CLEAR SKIES...LIGHT WINDS...AND LOW DEWPOINTS...
THE OVERNIGHT LOWS ARE ANTICIPATED TO FALL AT OR BELOW THE FREEZING
MARK WITH AREAS OF FROST TO DEVELOPING.

KSZ030-031-045-046-112100-
/O.NEW.KDDC.FR.Y.0002.061012T0900Z-061012T1400Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER
351 AM CDT WED OCT 11 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

AS SKIES CLEAR LATE TONIGHT THE TEMPERATURES ARE EXPECTED TO FALL
INTO THE UPPER 20S TO LOWER 30S FOR A FEW HOURS BEFORE AND JUST
AFTER DAWN CREATING WIDESPREAD AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

06
1 follow-up statement
000 
WWUS73 KDDC 112044
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT WED OCT 11 2006

...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT...

.A STRONG COLD FRONT MOVING SOUTH ACROSS WESTERN KANSAS THIS
AFTERNOON WILL USHER IN COLDER AIR TONIGHT. SKIES WILL BE CLOUDY
MUCH OF THE NIGHT BUT SHOULD BE CLEARING TOWARD SUNRISE. THE
COMBINATION OF CLEAR SKIES AND COLD AIR WILL HELP BRING OVERNIGHT
LOW TEMPERATURES DOWN TO BELOW FREEZING. 

KSZ030-031-045-046-120445-
/O.UPG.KDDC.FR.Y.0002.061012T0900Z-061012T1400Z/
/O.NEW.KDDC.FZ.W.0001.061012T0900Z-061012T1400Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER
344 PM CDT WED OCT 11 2006

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S FOR A FEW
HOURS AROUND SUNRISE.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GERARD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:20 AM CDT, 31 minutes earlier.

Area forecast discussion, Oct 11, 3:20 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT WED OCT 11 2006

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES ARE HIGH TEMPS TODAY, THEN OVERNIGHT LOWS NEXT
FEW NIGHTS.

CANADIAN AND MODIFIED ARCTIC AIRMASS WILL MOVE IN FROM THE NORTHERN
PLAINS TODAY WITH SOME CLOUDS AND A FEW LIGHT RAIN SHOWERS LATER
TODAY AND TONIGHT. SOME MAY MIX WITH SNOW LATER TONIGHT BUT NO
ACCUMULATIONS EXPECTED. 850MB FORECAST TEMPS HAVE WARMED ALSO A FEW
DEGREES WITH THE COLDEST AIR IN THE NORTHEAST CWA. AS A RIDGE OF
HIGH PRESSURE BUILDS IN TONIGHT THINK THE SKIES WILL CLEAR MOSTLY
IN THE NORTH CWA AS SHOWN IN FORECAST SOUNDINGS. FARTHER SOUTH THE
SOUNDINGS STILL SHOW A MID LEVEL MOIST LAYER WITH CLOUDS. SO WITH
THIS IN MIND WILL GO WITH A FROST ADVISORY FOR THE 4 COUNTIES IN
THE NORTH, TREGO, ELLIS, NESS, AND RUSH FROM LATE TONIGHT INTO EARLY
THURSDAY MORNING. THEN AS SKIES CLEAR ON THURSDAY NIGHT AGAIN
ANOTHER POSSIBILITY OF FROST AND FREEZE ACROSS THE NORTHERN CWA.

HIGHS TODAY SHOULD BE WARM IN THE SOUTH IN THE 60S AND ONLY IN THE
LOW 50S NORTH WITH COLD AIR ADVECTION AND CLOUDS. THEN TONIGHT
THINK LOWS WILL BE IN UPPER 20S AROUND HAYS BUT DO NOT THINK IT WILL
LAST LONG ENOUGH FOR A HARD FREEZE YET, SO WENT WITH THE FROST
ADVISORY. THEN FOR THURSDAY CURRENT HIGHS IN THE MID 50S LOOK GOOD
AND FOR THURSDAY NIGHT LOWS MAY DIP BELOW FREEZING DEPENDING ON
WINDS, DEWPOINTS, AND ANY LEFT OVER CLOUDS.

DAYS 3-7...

ONLY A MINOR TWEAK OR TWO WAS MADE TO THE PREVIOUS FCST. MODELS ARE
CONTINUING THE TREND OF A MORE SOUTHERN TRACK TO THE WEEKEND SYSTEM
WHICH WOULD NOT BODE WELL FOR PRECIP CHANCES HERE. WE ONLY HAVE SLGT
CHC GOING SO I LEFT ALONE. THE 00Z RUN OF THE ECMWF HAS NOT COME
INTO AWIPS AS OF 3 AM SO I DONT HAVE THE BENEFIT OF LOOKING AT ITS
TAKE ON THE SITUATION. IF THE GFS IS RIGHT, THE 8 TO 10 DAY PERIOD
COULD BE INTERESTING. THE MODEL DIGS A POSITIVE TILT UPPER TROUGH
INTO THE CENTRAL ROCKIES AS COLD AIR SPILLS DOWN THE PLAINS AHEAD OF
IT. COULD SEE SOME SNOW LATER ON THE MONTH AROUND HERE...TIME WILL
TELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  33  54  30 /  10  30   0   0
GCK  57  32  54  30 /  10  30   0   0
EHA  66  33  55  33 /   0  20   0   0
LBL  65  34  56  33 /   0  20   0   0
HYS  51  28  51  28 /  20  30   0   0
P28  64  37  53  32 /   0  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ030-KSZ031-
KSZ045-KSZ046.

&&

FN06/27

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:44 PM CDTFreeze WarningDDCEllis, Ness, Rush, Trego10 hr

Nearby

Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.